Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
JamesMarsden

Any Advice before I see a Dermatologist about Acctune?

Hello Everyone, 

This is my first post here on Acne.org and I am seeking some advice about my Acne.
A little background on myself, I'm currently 19 years old and have suffered from Severe Body Acne since the age of 13 when it started to develop. For years I was too self-conscious to show anyone so I'd just cover it up. When I was 15 I saw the doctor and was prescribed the various Cream treatments but never stuck to it as applying cream all over my body was just an inconvenience so for the next few years I decided to just put it at the back of my mind but now that I'm a little older and more mature I decided to sort this once and for all. 

For the past year I have been on the various antibiotics with no avail, most recently Doxycycline & the acne has actually gotten worse in areas that it wouldn't normally pop up like my arms, back of neck etc. Is this because of the antibiotics? I really have no idea but it's got to the point in my life where my acne is the first thing I think of when I wake up and the last thing I think of when I got to sleep and everyone probably knows that horrible feeling. I'd finally like to wear a normal t-shirt and not have to think so delicately about what clothes I have to wear to cover up my acne on my arms. 
So finally after those treatments didn't work I got my GP to refer me to a dermatologist about prescribing me Roaccutane, I'm currently waiting on the call to set up an appointment.

So before I get that call I'd love any advice, personal journeys with Roaccutane, anything really would be a big help! :)  Thank you!

Share this post


Link to post
Share on other sites
13 minutes ago, tryingtohelp2014 said:

do NOT take accutane.   it ruins some people forever.  nothing is worse than joint pain and skin that wont heal.

Thanks for your advice.
I'm quite surprised to hear you say this because from what I've read online I have only heard good things about Accutane, obviously I know about the side effects but if it clears acne shouldn't I cope with the effects for the period of the medication? 

Share this post


Link to post
Share on other sites
2 hours ago, JamesMarsden said:

Hello Everyone, 

This is my first post here on Acne.org and I am seeking some advice about my Acne.
A little background on myself, I'm currently 19 years old and have suffered from Severe Body Acne since the age of 13 when it started to develop. For years I was too self-conscious to show anyone so I'd just cover it up. When I was 15 I saw the doctor and was prescribed the various Cream treatments but never stuck to it as applying cream all over my body was just an inconvenience so for the next few years I decided to just put it at the back of my mind but now that I'm a little older and more mature I decided to sort this once and for all. 

For the past year I have been on the various antibiotics with no avail, most recently Doxycycline & the acne has actually gotten worse in areas that it wouldn't normally pop up like my arms, back of neck etc. Is this because of the antibiotics? I really have no idea but it's got to the point in my life where my acne is the first thing I think of when I wake up and the last thing I think of when I got to sleep and everyone probably knows that horrible feeling. I'd finally like to wear a normal t-shirt and not have to think so delicately about what clothes I have to wear to cover up my acne on my arms. 
So finally after those treatments didn't work I got my GP to refer me to a dermatologist about prescribing me Roaccutane, I'm currently waiting on the call to set up an appointment.

So before I get that call I'd love any advice, personal journeys with Roaccutane, anything really would be a big help! :)  Thank you!

Hi, when you go to the dermatologist can you confront them about suicide and persistent side effects. It would be interesting to see if they are still denying that it is at all a possibility.
They should at least warn you that many people do report these side effects even if they don't personally believe it.
Please report back to us on this.
I was repeatedly told it was a miracle drug - unfortunately it was the worst mistake ever.

Share this post


Link to post
Share on other sites
50 minutes ago, hatetane said:
Hi, when you go to the dermatologist can you confront them about suicide and persistent side effects. It would be interesting to see if they are still denying that it is at all a possibility.
They should at least warn you that many people do report these side effects even if they don't personally believe it.
Please report back to us on this.
I was repeatedly told it was a miracle drug - unfortunately it was the worst mistake ever.
Thanks man! I will get back to you, it's good to hear both sides. Why was it bad for you?

Share this post


Link to post
Share on other sites

Roaccutane is INTENSE. I would first commit to making myself try all the creams first and not just go after a quick fix type thing. I get it though. But you need to seriously understand the side effects. Dermatologist wont tell you just how bad it is. You need to talk to people who have used it. Ive heard many who took the drug 2, 5 and 10 + years later, who fully regret it and who are still dealing with the horrible side effects. If your willing to risk suicide, heart attack  (and trust me, THATS not fun, ive had one before), seizures (yep had these too), your brain swelling  or your bowels needing to be removed (just to name a couple because there are LOTS more to the same degree), then thats ok. You are allowed to have your own choice. Just please dont see it as just a miracle drug.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×